Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 252, NWS San Angelo, TX

May 30, 2007Runnels County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 30, 2007, 8:30 PM CDT for Runnels County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2007, 8:30 PM CDT (01:30 UTC)
Expired
May 30, 2007, 9:00 PM CDT
In force
30 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Runnels County, TX

The radar

The San Angelo radar (KSJT), 86 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 7:27 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 757 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
757 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1971 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 310130
SVRSJT
TXC399-310200-
/O.NEW.KSJT.SV.W.0252.070531T0130Z-070531T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
830 PM CDT WED MAY 30 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL RUNNELS COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 900 PM CDT

* AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
  WEST OF CREWS...OR ABOUT 5 MILES EAST OF WINTERS...AND MOVING SOUTH
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HATCHEL BY 855 PM CDT...
  BENOIT BY 900 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT 
THURSDAY MORNING FOR WEST CENTRAL TEXAS. REMEMBER THAT SEVERE STORMS
CAN SUDDENLY PRODUCE TORNADOES. SEEK STURDY INSIDE SHELTER FROM
THIS STORM AND STAY AWAY FROM WINDOWS.

LAT...LON 3201 9972 3201 9991 3178 10010 3174 9973

$$
1 follow-up statement
000 
WWUS54 KSJT 310139 RRA
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
838 PM CDT WED MAY 30 2007

TXC399-310200-
/O.CON.KSJT.SV.W.0252.000000T0000Z-070531T0200Z/
RUNNELS TX-
838 PM CDT WED MAY 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL RUNNELS COUNTY...

AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM...NOW CAPABLE OF PRODUCING GOLF BALL 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR WINTERS LITTLE ELM LAKE...OR ABOUT 6 MILES SOUTHEAST OF 
WINTERS...MOVING SOUTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HATCHEL BY 855 PM CDT...
  BENOIT BY 900 PM CDT...

SEEK STURDY INSIDE SHELTER FROM THIS STORM AND STAY AWAY FROM
WINDOWS. REMEMBER THAT SEVERE STORMS CAN SUDDENLY PRODUCE TORNADOES.

LAT...LON 3199 9973 3199 9992 3178 10010 3174 9973

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:40 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 30, 6:40 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
640 PM CDT WED MAY 30 2007

.AVIATION...
WITH A VERY UNSTABLE AIRMASS AND THE PRESENCE OF A WEAK COLD FRONT...
DRYLINE...AND AN OUTFLOW BOUNDARY...A FEW THUNDERSTORMS MAY DEVELOP
THIS EVENING. CAP STRENGTH HAS HELD SO FAR...BUT IF STORMS CAN
DEVELOP...COULD QUICKLY INTENSIFY AND BECOME SEVERE. CARRYING
SCATTERED CB IN THE CLOUD GROUPS FOR THE TAF SITES THROUGH LATE
EVENING. QUICK AMENDMENTS WILL BE NEEDED IF THUNDERSTORM
DEVELOPMENT OVER A TAF SITE BECOMES IMMINENT. WINDS WILL BECOME
MOSTLY NORTHEAST TO EAST TONIGHT...THEN SHOULD VEER TO THE
SOUTHEAST ON THURSDAY. A PERIOD OF MOSTLY CLEAR SKIES IS EXPECTED
FROM ROUGHLY 03Z-09Z. WITH A MOISTENING BOUNDARY LAYER...EXPECT LOW
CLOUDS TO DEVELOP INITIALLY OVER THE BIG COUNTRY AND EXPAND TO THE
SOUTH AND WEST OVERNIGHT. MOST OF WEST CENTRAL TEXAS SHOULD HAVE
LOW CLOUDS WITH MVFR CEILINGS BY DAYBREAK THURSDAY. THE CLOUD
COVERAGE WILL DECREASE FROM SOUTH TO NORTH DURING THE DAY
THURSDAY...WITH CEILINGS AND BASES CLIMBING INTO THE VFR CATEGORY.
AN ISOLATED THUNDERSTORM IS POSSIBLE THURSDAY AFTERNOON AND
EVENING. THE BEST CHANCE FOR ANY STORM DEVELOPMENT WILL BE ACROSS
THE BIG COUNTRY.

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT WED MAY 30 2007/

SHORT TERM...
AN ALL OR NOTHING TYPE OF EVENT FOR WEST CENTRAL TEXAS UPCOMING...
AND PLAYING THE WAITING GAME RIGHT NOW.

SURFACE BASED CAPES HAVE CLIMBED ABOVE 3500 ALREADY...WITH THE 18Z
RUC SHOWING EVEN BETTER INSTABILITY LATER THIS AFTERNOON. CAP HAS
HELD SO FAR...BUT CU HAS STARTED TO DEVELOP. MAY BE A FEW MORE
HOURS...BUT THINK AT LEAST SCATTERED STORMS WILL DEVELOP THIS
AFTERNOON AND EVENING...AND GIVEN THE INSTABILITY...MAY QUICKLY
REACH SEVERE LEVELS. NEXT QUESTION IS WHERE? FRONTAL BOUNDARY
DRAPED BETWEEN SWEETWATER AND ABILENE...WITH SOMEWHAT ILL DEFINED
DRYLINE EXTENDING SOUTH ACROSS THE CONCHO VALLEY AND NORTHERN
EDWARDS PLATEAU. ALSO WATCHED THE VERY BACK EDGE OF AN OUTFLOW
BOUNDARY CREEP INTO THE EASTERN COUNTIES EARLIER THIS AFTERNOON.
COULD SEE THE STORMS DEVELOP ANYWHERE ALONG ANY OF THESE
BOUNDARIES...BUT AREAS ACROSS THE COLD FRONT ACROSS THE BIG
COUNTRY PROBABLY THE MOST LIKELY. THEN WE WILL SEE IF A MORE
WIDESPREAD COMPLEX CAN END UP FORMING.

WILL CONTINUE THE SMALL POPS FOR THURSDAY AND THURSDAY NIGHT...AS
FRONTAL BOUNDARY BEGINS TO WASH OUT. CAP SHOULD BE A LITTLE WEAKER
AND SHOULD HAVE PLENTY OF INSTABILITY...BUT GETTING SOME SORT OF
SURFACE CONVERGENCE TO BREAK THROUGH THE REMAINING CAP MAY STILL
BE TOUGH. WILL NEED TO SEE WHATS LEFT OF THE FRONTAL BOUNDARY AND
WHERE ANY OUTFLOW BOUNDARIES WILL END UP.

LONG TERM...
NORTHWEST FLOW BECOMES ESTABLISHED ACROSS THE SOUTHERN
PLAINS...WITH A SERIES OF SHORTWAVES DROPPING THROUGH. HARD TO
RULE OUT CONVECTIVE DEVELOPMENT IN NORTHWEST FLOW...WITH EITHER
STUFF DEVELOPING WELL TO THE NORTHWEST ROLLING IN
SATURDAY... SUNDAY...OR EVEN MONDAY NIGHT...OR AT LEAST SHOVING
BOUNDARIES DOWN OUR DIRECTION. WILL CONTINUE TO MENTION SLIGHT
CHANCE TO CHANCE POPS...WITH BETTER ODDS ACROSS THE BIG COUNTRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 68  88  68  86 /  30  20  20  20
SAN ANGELO 	 68  91  68  89 /  30  20  20  10
JUNCTION 	 71  89  68  87 /  30  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/99
Hazardous weather outlook, May 30, 3:19 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
319 PM CDT WED MAY 30 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-312030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
319 PM CDT WED MAY 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTH INTO THE BIG
COUNTRY. ALSO...SEVERAL THUNDERSTORM OUTFLOW BOUNDARIES CONTINUE
TO PROPAGATE ACROSS WEST CENTRAL TEXAS THIS AFTERNOON. THE
COMBINATION OF THE OUTFLOW BOUNDARIES AND THE COOL FRONT WILL BE
THE FOCUS FOR SCATTERED THUNDERSTORMS MAINLY THIS AFTERNOON AND
EVENING ACROSS THE BIG COUNTRY...HEARTLAND...NORTHWEST CONCHO
VALLEY AND THE NORTHWEST HILL COUNTRY. ISOLATED THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE REMAINDER OF WEST CENTRAL TEXAS. IF
THUNDERSTORMS DEVELOP...THE THUNDERSTORMS WILL QUICKLY BECOME
SEVERE. THE MAIN THREATS WILL BE VERY LARGE HAIL AND DAMAGING
WINDS...HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE THIS
AFTERNOON AND EARLY EVENING...WHERE THUNDERSTORMS DEVELOP ALONG
ANY BOUNDARIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

UPPER LEVEL NORTHWEST FLOW AND A STATIONARY FRONT WILL BE OVER
WEST CENTRAL TEXAS THROUGH SUNDAY. ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE. A FEW STORMS MAY BE SEVERE
THURSDAY AND FRIDAY...MAINLY NORTH OF A MERTZON TO SAN ANGELO TO
COLEMAN LINE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED STARTING BETWEEN 4 PM AND 7 PM
THIS AFTERNOON AND EVENING AND CONTINUING THROUGH THE EVENING.
ACTIVATION IS MORE LIKELY NORTHEAST OF A LINE FROM STERLING CITY
TO SAN ANGELO TO JUNCTION LINE.

In the hours before

Special weather statement, May 30, 7:00 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
700 PM CDT WED MAY 30 2007

TXZ114-310045-
SHACKELFORD TX-
700 PM CDT WED MAY 30 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT FOR
SHACKELFORD COUNTY...

AT 657 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTHEAST OF FORT GRIFFIN...OR
ABOUT 13 MILES NORTHEAST OF ALBANY...MOVING EAST AT 15 MPH.
ANOTHER STORM WAS DEVELOPING JUST NORTHWEST OF ALBANY.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHEASTERN SHACKELFORD COUNTY.

PEA SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 30, 7:23 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
723 PM CDT WED MAY 30 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-310230-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
723 PM CDT WED MAY 30 2007

...SCATTERED SEVERE STORMS ARE POSSIBLE THROUGH LATE EVENING...

A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR MUCH OF
WEST CENTRAL TEXAS UNTIL MIDNIGHT. AT 715 PM...RADAR INDICATED
SCATTERED THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG AN OUTFLOW
BOUNDARY ACROSS THE BIG COUNTRY. CONDITIONS ARE FAVORABLE FOR
SCATTERED SEVERE STORMS ACROSS THE BIG COUNTRY...HEARTLAND AND
INTO THE CONCHO VALLEY THROUGH EARLY TONIGHT. ISOLATED SEVERE
STORMS ARE POSSIBLE FARTHER TO THE SOUTH. STAY TUNED TO NOAA ALL
HAZARDS RADIO OR YOUR LOCAL TELEVISION AND RADIO STATIONS FOR THE
LATEST STATEMENTS AND WARNINGS ON THESE STORMS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:07 PM CDTSevere Thunderstorm WarningSJTShackelford23 min
May 30, 7:27 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Taylor63 min
May 30, 7:31 PM CDTSevere Thunderstorm WarningSJTShackelford14 min
May 30, 7:44 PM CDTSevere Thunderstorm WarningSJTCallahan46 min
May 30, 7:50 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels, Taylor40 min
May 30, 8:19 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford41 min
May 30, 8:56 PM CDTSevere Thunderstorm WarningSJTCallahan49 min
May 30, 11:59 PM CDTSevere Thunderstorm WarningSJTBrown46 min
May 31, 12:44 AM CDTSevere Thunderstorm WarningSJTBrown46 min
May 31, 12:52 AM CDTFlash Flood WarningSJTBrown3 hr
May 31, 1:25 AM CDTSevere Thunderstorm WarningSJTBrown50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.